Kentucky, 2006Hail and Damaging Winds in Kentucky, June 11, 2006
June 11, 2006 · NWS LMK · 12 events in 5 counties and zones
Clusters of severe thunderstorms downed trees and power lines over much of south central Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of severe thunderstorms downed trees and power lines over much of south central Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 11, 2:12 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 11, 2:12 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT SUN JUN 11 2006
.SHORT TERM (TONIGHT-MONDAY)...
A FRONTAL BOUNDARY REMAINS OVER CENTRAL KENTUCKY AGAIN THIS
AFTERNOON. AT MID AFTERNOON ACROSS THE SOUTHWEST SECTIONS NEAR
BOWLING GREEN TEMPERATURES ARE NEAR 90 WITH DEW POINTS IN THE MID
60S WITH SUNSHINE. ACROSS NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL
INDIANA SKIES WERE MOSTLY CLOUDY WITH TEMPERATURES IN THE MID 60S TO
AROUND 70 WITH DEW POINTS IN THE LOWER 60S.
AN AREA OF SHOWERS OVER THE WESTERN PARTS OF KENTUCKY HAVE BEEN
WEAKENING AND SHRINKING IN AREAL COVERAGE.
MAIN FORECAST CONCERNS ARE HOW MUCH WILL OCCUR WITH DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AS LOW
PRESSURE MOVES OUT OF THE PLAINS STATES.
EXPECT THAT AS BOUNDARIES FROM CONVECTION OVER WEST KENTUCKY MOVE
INTO THE MORE UNSTABLE AIR OVER CENTRAL KENTUCKY THAT THUNDERSTORMS
WILL DEVELOP DURING THE LATE AFTERNOON. ALSO MID LEVEL IMPULSE
MOVING EAST FROM MISSOURI AND LOW MOVING EAST FROM THE PLAINS WILL
HELP TO INCREASE SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA.
AS THESE SYSTEMS MOVE TO THE EAST AFTER MIDNIGHT...SHOWERS WILL
DECREASE AND WILL BE ENDING FROM THE NORTHWEST. SHOWERS WILL END ALL
ACROSS THE AREA BY NOON.
SCHOLZ
.LONG TERM (MONDAY NIGHT-SUNDAY)...
MONDAY NIGHT THROUGH WEDNESDAY...
UPPER LEVEL EASTERN U.S. TROUGH WILL SHARPEN UP ALLOWING THE SURFACE
COLD DROP SOUTH INTO THE GULF COAST STATES. COOL CANADIAN HIGH
PRESSURE WILL BUILD INTO THE OHIO VALLEY. TUESDAY WILL BE THE PICK
OF THE WEEK WITH HIGHS IN THE LOWER 80S AND DEW POINTS IN THE MID 50S.
THURSDAY THROUGH SUNDAY...
FAIR WEATHER WILL DOMINATE THE END OF THE FORECAST PERIOD. THE
UPPER LEVEL RIDGE OVER THE GREAT PLAINS WILL WEAKEN AS THE PATTERN
SHIFTS TO ZONAL FRIDAY THROUGH SUNDAY. WITH THIS SHIFT...LOW
LEVEL FLOW WILL TURN FROM NORTHEASTERLY TO SOUTHERLY STARTING ON
FRIDAY. AT THE SURFACE THE FRONT OVER THE TENNESSEE VALLEY WILL
GRADUALLY MOVE SOUTH AND DISSIPATE. HIGH PRESSURE FROM THE GREAT
LAKES REGION WILL SLIDE SOUTHEAST TO THE EAST COAST FRIDAY BRINGING
A WARM SOUTHERLY FLOW. DECIDED TO KEEP THE FORECAST DRY OVER THE
WEEKEND ALTHOUGH THERE COULD BE SOME ISOLATED T-STORMS WITH THE
HUMID AIR MASS SITTING OVER THE REGION. USED A BLEND OF MEX AND GFS
ENSEMBLE FOR TEMPERATURES.
AML
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 11, 2:40 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT SUN JUN 11 2006
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
340 PM EDT SUN JUN 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS EVENING AND TONIGHT.
A FRONTAL BOUNDARY ACROSS CENTRAL KENTUCKY WILL HELP TRIGGER
SCATTERED THUNDERSTORMS. THUNDERSTORMS WILL INCREASE DURING
THE EVENING AS LOW PRESSURE OVER THE PLAINS MOVES EAST TOWARD THE
OHIO VALLEY. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE
MAIN THREAT WILL BE LARGE HAIL, DAMAGING WINDS, FREQUENT LIGHTNING,
AND PERIODS OF HEAVY RAIN.
THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY INSTANCES
OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE. CALL
OUR SPOTTER LINE...OR SEND A REPORT VIA E-SPOTTER ON OUR WEBSITE AT
WEATHER.GOV/LOUISVILLE.
SCHOLZ
In the hours before
Special weather statement, Jun 11, 4:11 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 PM EDT SUN JUN 11 2006
KYZ026-112145-
OHIO-
411 PM CDT SUN JUN 11 2006
AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF WHITESVILLE...OR 18 MILES
SOUTHEAST OF OWENSBORO...AND MOVING EAST AT 30 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL... ARE
EXPECTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
JA
Local storm report, Jun 11, 4:37 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL DEANEFIELD 37.67N 86.82W
06/11/2006 E0.25 INCH OHIO KY LAW ENFORCEMENT
&&
MRCThunderstorm Wind, Ohio
- When
- June 11, 4:40 PM EST
- Where
- Ohio County, Fordsville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.450, -84.767
Trees were downed. The roof of a barn was blown off. This occurred north of Fordsville on Highway 1700 near Old Askins Road.
Thunderstorm Wind, Ohio
- When
- June 11, 4:42 PM EST
- Where
- Ohio County, Fordsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.067, -86.533
Trees were downed along Highway 54 near Fordsville.
Hail, Ohio
- When
- June 11, 4:43 PM EST
- Where
- Ohio County, Fordsville
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.050, -86.617
Thunderstorm Wind, Grayson
- When
- June 11, 5:00 PM EST
- Where
- Grayson County, 4 mi NW of Short Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.633, -86.717
Thunderstorm Wind, Grayson
- When
- June 11, 5:30 PM EST
- Where
- Grayson County, Leitchfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.867, -86.700
Thunderstorm Wind, Grayson
- When
- June 11, 5:40 PM EST
- Where
- Grayson County, Caneyville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.867, -86.700
Thunderstorm Wind, Grayson
- When
- June 11, 5:48 PM EST
- Where
- Grayson County, Leitchfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.567, -86.533
Thunderstorm Wind, Lincoln
- When
- June 11, 6:27 PM EST
- Where
- Lincoln County, Mc Kinney
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.483, -86.300
Hail, Logan
- When
- June 11, 7:14 PM EST
- Where
- Logan County, Auburn
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.633, -86.717
Thunderstorm Wind, Logan
- When
- June 11, 7:14 PM EST
- Where
- Logan County, Auburn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.633, -86.717
Hail, Warren
- When
- June 11, 7:25 PM EST
- Where
- Warren County, 8 mi NW of Bowling Green
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.417, -86.500
Hail, Warren
- When
- June 11, 7:25 PM EST
- Where
- Warren County, Hadley
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.483, -86.300
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Carolina, June 11, 20061 death · 0.75 in hail · 3 events
- Damaging Wind and Lightning Strike in South Carolina, June 11 to 12, 2006$1.6 million · 65 kt wind · 2 events
- Hail in Nebraska, June 11, 2006$750,000 · 1.75 in hail · 1 event
- Lightning Strikes in North Carolina, June 11, 2006$221,000 · 3 events
- Lightning Strike in North Carolina, June 11, 2006$150,000 · 1 event
- Damaging Wind in North Carolina, June 11, 2006$100,000 · 60 kt wind · 1 event
- Lightning Strike in Indiana, June 11, 2006$50,000 · 1 event
- Damaging Wind in North Carolina, June 11, 2006$50,000 · 65 kt wind · 1 event
- Flash Flood in Nebraska, June 11, 2006$50,000 · 1 event
- Damaging Wind in Tennessee, June 11, 2006$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, June 11, 2006$30,000 · 52 kt wind · 3 events
- Damaging Wind in Virginia, June 11, 2006$25,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512110, 5512111, 5512112, 5511115, 5511116, 5511117, 5511118, 5511119, 5511113, 5511114, 5511120, 5511121.